MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM10060
Medical Device Problem Codes Positioning Failure (1158); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that during a stenting procedure for treatment of a central venous stenosis in the brachiocephalic vein, the endovascular stent graft could not be deployed.Another stent graft of the same brand was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the sample evaluation, the reported deployment failure could be confirmed.The stent graft was found to be loaded in the system.The outer sheath was found to be slightly elongated on its entire length indicating that increased friction must have affected on the whole system.The stent graft could not be deployed during sample evaluation.The distal tip was found to be in good condition.Based on the sample condition, the reported difficulties in advancing the system to the lesion site could not be reproduced.Potential factors which may have contributed to the reported event have been considered.Previous investigations of similar complaints have been reviewed.The reported event may be associated with a difficult vessel anatomy which can lead to increased friction during the attempt to deploy the stent graft.Reportedly, the vessel had been pre-dilated and the anatomy of the tracking path was not tortuous or calcified.However, it was reported that it was difficult to advance the delivery system to the lesion site and the proximal end of the stent graft could not be placed in a straight section of lumen prior to stent graft deployment as it was difficult to move the system to the correct position.Insufficient flushing of the device may be another contributing factor to the reported event.On the basis of the information available, a definite root cause for the reported event could not be determined.The ifu states that the device must be flushed with sterile saline.Also the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." furthermore, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.".
 
Event or Problem Description
It was reported that during a stenting procedure for treatment of a central venous stenosis in the brachiocephalic vein, the endovascular stent graft could not be deployed.Reportedly, difficulties in advancing the delivery system to the target lesion were experienced and the proximal end of the stent graft could not be placed in a straight section of the lumen prior to stent graft deployment as it was difficult to move it to the correct position.Another stent graft of the same brand was used to complete the procedure successfully.There was no reported patient injury.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5881674
Report Number9681442-2016-00227
Device Sequence Number13571158
Product Code PFV
UDI-Device Identifier04049519008592
UDI-Public(01)04049519008592(17)180717(10)ANZG1819
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2018
Device Catalogue NumberFEM10060
Device Lot NumberANZG1819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/17/2016
Supplement Report FDA Received Date09/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight83